Alert archive / Tennessee / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS Nashville, TN

February 9, 2021Houston County, Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this winter storm watch at Feb 9, 2021, 1:45 PM CST for Houston County, Montgomery County, Stewart County, Tennessee. It took effect at Feb 10, 2021, 9:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2021, 1:45 PM CST (19:45 UTC)
In effect from
Feb 10, 2021, 9:00 PM CST
Expired
Feb 10, 2021, 3:00 AM CST
In force
Issued by
NWS Nashville, TN

Counties Houston County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 47 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

903 
WWUS44 KOHX 091945
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
145 PM CST Tue Feb 9 2021

...Significant Ice Accumulations Possible Wednesday Night through
Thursday...

TNZ005-006-023-101000-
/O.NEW.KOHX.WS.A.0001.210211T0300Z-210212T0000Z/
Stewart-Montgomery-Houston-
Including the cities of Dover, Clarksville, Erin, 
and Tennessee Ridge
145 PM CST Tue Feb 9 2021

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON...

* WHAT...Freezing rain. Ice accumulations of one tenth to greater
  than one quarter of an inch possible.

* WHERE...Stewart, Montgomery and Houston Counties.

* WHEN...From Wednesday evening through Thursday afternoon.

* IMPACTS...Power outages and tree damage are possible due to the
  ice. Travel could be very dangerous. The hazardous conditions
  could impact the morning and evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

10
2 follow-up statements
168 
WWUS44 KOHX 100208
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
808 PM CST Tue Feb 9 2021

...Significant Ice Accumulations Possible Wednesday Night through
Thursday...

TNZ005-006-023-101000-
/O.CON.KOHX.WS.A.0001.210211T0300Z-210212T0000Z/
Stewart-Montgomery-Houston-
Including the cities of Dover, Clarksville, Erin, 
and Tennessee Ridge
808 PM CST Tue Feb 9 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY AFTERNOON...

* WHAT...Freezing rain. Ice accumulations of one quarter to one
  half possible.

* WHERE...Stewart, Montgomery and Houston Counties.

* WHEN...From Wednesday evening through Thursday afternoon.

* IMPACTS...Power outages and tree damage are possible due to 
  the ice. Travel could be very dangerous. The hazardous 
  conditions could impact the morning and evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
433 
WWUS44 KOHX 100900
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
300 AM CST Wed Feb 10 2021

TNZ005-006-023-102100-
/O.UPG.KOHX.WS.A.0001.210211T0300Z-210212T0000Z/
/O.NEW.KOHX.IS.W.0001.210211T0000Z-210212T0000Z/
Stewart-Montgomery-Houston-
Including the cities of Dover, Clarksville, Erin, 
and Tennessee Ridge
300 AM CST Wed Feb 10 2021

...ICE STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
THURSDAY...

* WHAT...Significant icing expected from freezing rain. Total ice
  accumulations from two to three tenths of an inch.

* WHERE...Stewart, Montgomery and Houston Counties.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Power outages and tree damage may occur due to the
  ice. Travel will be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ007-102100-
/O.NEW.KOHX.IS.W.0001.210211T0000Z-210212T0000Z/
Robertson-
Including the city of Springfield
300 AM CST Wed Feb 10 2021

...ICE STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
THURSDAY...

* WHAT...Significant icing expected. Total ice accumulations of
  around one quarter of an inch.

* WHERE...Robertson County.

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Power outages and tree damage may occur. Travel will
  be hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

TNZ008>010-024>031-056-057-059-102100-
/O.NEW.KOHX.WW.Y.0006.210211T0000Z-210212T0000Z/
Sumner-Macon-Clay-Humphreys-Dickson-Cheatham-Davidson-Wilson-
Trousdale-Smith-Jackson-Perry-Hickman-Williamson-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Linden, Lobelville, Centerville, Franklin, and Brentwood
300 AM CST Wed Feb 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM CST THURSDAY...

* WHAT...Freezing rain expected. Total ice accumulations of up to 
  two tenths of an inch.

* WHERE...Portions of Middle Tennessee generally along a line from
  Waverly to Nashville to Lafayette. 

* WHEN...From 6 PM this evening to 6 PM CST Thursday.

* IMPACTS...Difficult travel conditions are possible, mainly bridges
  and overpasses. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Prepare for possible
power outages. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm watch went out at Feb 9, 11:29 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Feb 9, 11:29 AM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1129 AM CST Tue Feb 9 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The surface boundary continues to camp out over Middle Tennessee.
Temperatures are currently in the upper 30s in the northwest and
the low 50s in the south. The batch of light showers that moved
across the area this morning has cleared the CWA. A few more
light showers could sneak into the west before 00z. The current
forecast looks good and no changes made.

&&

.AVIATION...
18Z TAF DISCUSSION.

Predominantly MVFR conditions at CKV/CSV with BNA/MQY CIGs
dropping by 23Z. CIGs will drop to IFR/LIFR overnight beginning
with CKV/CSV and ending with BNA/MQY around 13Z. Periods of
decreased VIS possible at CKV around or after 12Z.

Light northerly winds with winds across our SW and near CSV
shifting to southerly between 06Z and 12Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........Adcock
Hazardous weather outlook, Feb 9, 5:00 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CST Tue Feb 9 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-101100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CST Tue Feb 9 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Freezing rain with some ice accumulation will be possible mainly
north of I-40 and west of I-65 Wednesday night through the day
Thursday. Around a tenth of an inch of ice accumulation will be
possible, mainly on grassy/cold surfaces, with slick spots possible
on bridges, overpasses, and secondary roads.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

Nearby

Winter Storm Watches in Tennessee, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.